Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 12, 2018, 7:13 PM EDT for Troup County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2018, 7:13 PM EDT (23:13 UTC)
- Expired
- Jul 12, 2018, 7:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Troup County, GA
The radar
The Atlanta radar (KFFC), 67 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1163 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
471
WWUS82 KFFC 122313
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
713 PM EDT THU JUL 12 2018
GAZ066-122345-
Troup GA-
713 PM EDT THU JUL 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TROUP COUNTY UNTIL 745 PM
EDT...
At 713 PM EDT...a strong thunderstorm was over Standing Rock, or near
Stroud...moving southeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
State Line Park, Abbottsford and Piedmont Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3312 8521 3303 8512 3299 8521 3309 8523
3311 8523
TIME...MOT...LOC 2313Z 335DEG 10KT 3308 8522
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 12, 2:49 PM EDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jul 12, 2:49 PM EDT, 4 hours 24 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 249 PM EDT Thu Jul 12 2018 .SHORT TERM /Tonight through Friday Night/... Weak cold front has finally moved into North GA and pushed the surface ridge and drier air south into FL. There is definitely increased moisture and instability across the state but the deepest moisture looks like its mainly over SC and eastern sections of GA. This is also where the greatest instability is currently. We will see showers and thunderstorms popping up across the entire area today with the greatest chances of any severe storms forming across eastern portions of the state. As this front continues to move south it will also continue to weaken through the short term. This front almost washes out by Friday afternoon across central/south GA and we will just stay in a general risk of thunderstorm development through Sat. Temps will stay mainly in the upper 80s and 90s with lows mainly in the upper 60s to 70s. 01 .LONG TERM /Saturday through Thursday/... Unsettled weather will continue through the long term period with at least scattered showers and thunderstorms expected each day. A weak front will stall across the CWA through the weekend and provide a continued focus for convection. The upper ridge that will build into the Southeast through the weekend will break down by early next week as a trough builds back over the eastern U.S. This will set the stage for the next cold front to work into the area by Tuesday into Wednesday of next week, providing another impetus for more widespread showers and thunderstorms. The previous long-term discussion follows. RW PREVIOUS LONG TERM... /Issued 417 AM EDT Thu Jul 12 2018/ /Friday Night through Wednesday/... A mid level ridge will be present over the OH/TN Valley vicinity and into the Southeast on Friday night...where quasi-zonal stronger westerly flow can then be identified across the northern tier of the US along with an offshore trough east of New England. Closer to the sfc...a weak cold front should be located across Georgia...with high pressure trying to ridge down the eastern side of the Appalachians at least into the Carolinas if not portions of far eastern Georgia. Given notable forcing in the lower levels in the vicinity of the frontal boundary...some shower and isolated thunderstorm activity looks possible into the overnight hours Friday. Model progged H5 vorticity fields also suggest a weak shortwave rounding the eastern periphery of the ridge towards north/northeast Georgia. This may help enhance lift overnight Friday depending on its timing. However do think it will play more of a role during the day on Saturday. Should see decent chances for convection Saturday afternoon and evening near the front and where shortwave tracks nearest the front. Given high pressure still trying to build into eastern Georgia...think best chances will exist across western and central portions of the CWA. Convection should be enhanced by diurnal heating so should see activity wind down into the overnight hours...tho could have a few nuisance showers hang around. By Sunday...looks like weak frontal boundary will linger across western and central zones. Not much change in the overall pattern suggests convection may be similar to Saturday...tho the potential for the drier air to build a little further west does not seem extremely far fetched. This pattern looks to linger even into Monday with chances for afternoon/evening convection beginning to increase across north Georgia as the ridge breaks down. Speaking of the ridge breaking down...by Tuesday could be looking at somewhat of a pattern change. Before beginning this AFD...00z GFS matched EPS/GEM/GEFS ensemble guidance more so than the 12z EC. Now that 00z EC is in...it matches better with the GFS and ensembles to suggest a return to western US ridge and eastern US trough as cyclonic flow builds south from Canada. This will open the potential for better shortwave and frontal activity into the area. There is indication that by Tuesday the next frontal boundary will be approaching the Southeast from the north as a strong shortwave moves east through Ontario/Quebec. Should see more widespread diurnal activity across the area ahead of the front and of course enhanced chances near the front...which could be right around mid week at this point. Just given the nature of this pattern...will have to be on the lookout for potential for better severe chances outside of regular pulse severe potential. Too far out to really know for sure yet. But if trend continue should plan for at least higher chances for precip next week. Kovacik && .AVIATION... 18Z Update... VFR Ceilings and VSBYs expected to continue through the period. Will see some brief periods of MVFR ceilings in and around afternoon convective activity today and Friday. Winds will be mainly out of the W to NW today then turn to the NE by 11z-13z Friday. Wind speeds 10kt or less with some higher gust associated with thunderstorms. //ATL Confidence...18Z Update... High confidence on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 71 88 71 87 / 50 50 50 50 Atlanta 73 88 73 87 / 40 50 50 50 Blairsville 66 83 66 82 / 40 50 50 50 Cartersville 71 89 72 87 / 40 50 50 50 Columbus 75 94 75 90 / 20 30 40 60 Gainesville 71 86 71 86 / 40 50 50 50 Macon 73 93 74 90 / 20 40 40 60 Rome 71 90 72 88 / 30 50 50 40 Peachtree City 72 90 73 88 / 40 50 50 60 Vidalia 74 95 75 91 / 20 40 40 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....RW AVIATION...01
Hazardous weather outlook, Jul 12, 5:25 AM EDT, 13 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 525 AM EDT Thu Jul 12 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-130930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 525 AM EDT Thu Jul 12 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms are expected across north and central Georgia this afternoon and evening. A few storms could become strong to severe carrying a threat for damaging wind, frequent lightning, and heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered afternoon and evening thunderstorms will be possible Friday through Monday as the cold front stalls across the area. Another frontal system may bring another chance for widespread thunderstorms Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 12, 5:44 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
544 PM EDT THU JUL 12 2018
GAZ057-122215-
Henry GA-
544 PM EDT THU JUL 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HENRY COUNTY UNTIL 615
PM EDT...
At 544 PM EDT...a line of strong thunderstorms was along a line
extending from near Kelleytown to Hampton...and moving south at 10
mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
McDonough, Stockbridge, Hampton, Blacksville, Ola and Flippen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3344 8429 3346 8429 3353 8407 3339 8400
3334 8425 3335 8425 3335 8428
TIME...MOT...LOC 2144Z 354DEG 8KT 3350 8408 3340 8427
WIND...40MPHSpecial weather statement, Jul 12, 5:52 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
552 PM EDT THU JUL 12 2018
GAZ053-054-056-067-068-122215-
Fayette GA-Coweta GA-Spalding GA-Meriwether GA-Pike GA-
552 PM EDT THU JUL 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FAYETTE...
SOUTHEASTERN COWETA...SOUTHWESTERN SPALDING...NORTHERN MERIWETHER AND
NORTHWESTERN PIKE COUNTIES UNTIL 615 PM EDT...
At 552 PM EDT...a line of strong thunderstorms was along a line
extending from Brooks to near Luthersville...and moving south at 15
mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Senoia, Grantville, Luthersville, Brooks, Haralson, Lone Oak,
Alvaton, Rocky Mount, Saint Marks, Digbey, Hollonville and Wooster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3316 8438 3311 8483 3326 8482 3332 8440
TIME...MOT...LOC 2152Z 354DEG 11KT 3328 8448 3324 8475
WIND...40MPHSpecial weather statement, Jul 12, 6:12 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
612 PM EDT THU JUL 12 2018
GAZ053>058-067-068-122245-
Butts GA-Fayette GA-Clayton GA-Coweta GA-Spalding GA-Meriwether GA-
Pike GA-Henry GA-
612 PM EDT THU JUL 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BUTTS...SOUTHEASTERN
FAYETTE...SOUTHERN CLAYTON...SOUTHEASTERN COWETA...SPALDING...
NORTHERN MERIWETHER...NORTHWESTERN PIKE AND SOUTHERN HENRY COUNTIES
UNTIL 645 PM EDT...
At 612 PM EDT...a line of strong thunderstorms was along a line
extending from Ola to Vaughn to Lone Oak...and moving southeast at 10
mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Griffin, McDonough, Hampton, Locust Grove, Senoia, Grantville,
Luthersville, Brooks, Haralson, Woolsey, Sunny Side, Lone Oak, East
Griffin, Blacksville, Ola, Starrs Mill, Walker Mill, Rover, Luella
and Fincherville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3342 8392 3322 8426 3311 8483 3324 8485
3335 8445 3351 8407
TIME...MOT...LOC 2212Z 301DEG 9KT 3344 8406 3328 8437 3319 8480
WIND...40MPHSpecial weather statement, Jul 12, 6:16 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
616 PM EDT THU JUL 12 2018
GAZ048-122245-
Newton GA-
616 PM EDT THU JUL 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NEWTON COUNTY UNTIL 645
PM EDT...
At 615 PM EDT...a strong thunderstorm was over Rocky Plains, or 7
miles south of Covington...drifting southeast.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Covington, Porterdale, Mansfield, Stewart, Oak Hill, Rocky Plains and
Starrsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3362 8395 3350 8371 3345 8377 3344 8382
3342 8383 3341 8385 3340 8384 3338 8386
3342 8391 3345 8392 3348 8395 3349 8398
3352 8403
TIME...MOT...LOC 2215Z 237DEG 8KT 3349 8388
WIND...40MPHSpecial weather statement, Jul 12, 6:42 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
642 PM EDT THU JUL 12 2018
GAZ053-054-056-057-066>068-122315-
Fayette GA-Coweta GA-Troup GA-Spalding GA-Meriwether GA-Pike GA-
Henry GA-
642 PM EDT THU JUL 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FAYETTE...SOUTHERN
COWETA...NORTHEASTERN TROUP...SPALDING...NORTHERN MERIWETHER...
NORTHWESTERN PIKE AND SOUTHWESTERN HENRY COUNTIES UNTIL 715 PM EDT...
At 642 PM EDT...a line of strong thunderstorms was along a line
extending from near Highland Mills to near Rocky Mount to near
Corinth...and moving southeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Griffin, Hampton, Senoia, Hogansville, Grantville, Luthersville,
Brooks, Williamson, Haralson, Sunny Side, Lone Oak, Gay, East
Griffin, Walker Mill, Hollonville, Rover, Highland Mills, Rocky
Mount, Towalaga and Experiment.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3330 8494 3325 8470 3339 8423 3323 8413
3307 8468 3318 8493
TIME...MOT...LOC 2242Z 334DEG 8KT 3331 8428 3316 8472 3326 8493
WIND...40MPHSpecial weather statement, Jul 12, 7:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
713 PM EDT THU JUL 12 2018
GAZ066-122345-
Troup GA-
713 PM EDT THU JUL 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TROUP COUNTY UNTIL 745 PM
EDT...
At 713 PM EDT...a strong thunderstorm was over Standing Rock, or near
Stroud...moving southeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
State Line Park, Abbottsford and Piedmont Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3312 8521 3303 8512 3299 8521 3309 8523
3311 8523
TIME...MOT...LOC 2313Z 335DEG 10KT 3308 8522
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 3:04 PM EDT | Special Weather Statement | FFC | Baldwin | 26 min |
| Jul 12, 3:07 PM EDT | Special Weather Statement | FFC | Baldwin | 23 min |
| Jul 12, 3:33 PM EDT | Special Weather Statement | FFC | Baldwin | 27 min |
| Jul 12, 3:37 PM EDT | Special Weather Statement | FFC | Hancock | 38 min |
| Jul 12, 3:52 PM EDT | Special Weather Statement | FFC | Walker | 23 min |
| Jul 12, 4:09 PM EDT | Special Weather Statement | FFC | Baldwin | 36 min |
| Jul 12, 4:11 PM EDT | Special Weather Statement | FFC | Jones | 34 min |
| Jul 12, 4:14 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Putnam | 46 min |
| Jul 12, 4:47 PM EDT | Special Weather Statement | FFC | Jasper | 28 min |
| Jul 12, 4:50 PM EDT | Special Weather Statement | FFC | Jefferson | 25 min |
| Jul 12, 5:07 PM EDT | Special Weather Statement | FFC | Newton | 23 min |
| Jul 12, 5:15 PM EDT | Special Weather Statement | FFC | Jasper | 30 min |
| Jul 12, 5:16 PM EDT | Special Weather Statement | FFC | Henry | 29 min |
| Jul 12, 5:31 PM EDT | Special Weather Statement | FFC | Meriwether | 29 min |
| Jul 12, 5:44 PM EDT | Special Weather Statement | FFC | Henry | 31 min |
| Jul 12, 5:52 PM EDT | Special Weather Statement | FFC | Coweta | 23 min |
| Jul 12, 6:12 PM EDT | Special Weather Statement | FFC | Henry, Spalding | 33 min |
| Jul 12, 6:16 PM EDT | Special Weather Statement | FFC | Newton | 29 min |
| Jul 12, 6:42 PM EDT | Special Weather Statement | FFC | Spalding | 33 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.